Alert archive / Louisiana / Small Craft Advisories in 2016

Small Craft Advisory 23, NWS Lake Charles, LA

March 30, 2016

NWS Lake Charles, LA issued this small craft advisory at Mar 30, 2016, 3:56 AM CDT. It took effect at Mar 30, 2016, 1:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2016, 3:56 AM CDT (08:56 UTC)
In effect from
Mar 30, 2016, 1:00 PM CDT
Expired
Mar 31, 2016, 1:00 AM CDT
In force
12 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

191 
WHUS74 KLCH 300856
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
356 AM CDT WED MAR 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM CDT THURSDAY...

.THE PRESSURE GRADIENT WILL TIGHTEN OVER THE COASTAL WATERS THIS
AFTERNOON AS AN AREA OF LOW PRESSURE TO THE NORTHWEST PUSHES THE
NEXT FRONT DOWN TOWARDS THE REGION.

GMZ450-452-455-470-472-475-301700-
/O.NEW.KLCH.SC.Y.0023.160330T1800Z-160331T0600Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
356 AM CDT WED MAR 30 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM CDT THURSDAY. 

* WINDS...20 KNOTS AND GUSTY

* WAVES/SEAS...3 TO 4 FEET NEARSHORE AND 4 TO 7 FEET OFFSHORE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
899 
WHUS74 KLCH 301755
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1255 PM CDT WED MAR 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

.THE PRESSURE GRADIENT WILL TIGHTEN OVER THE COASTAL WATERS THIS
AFTERNOON AS AN AREA OF LOW PRESSURE TO THE NORTHWEST PUSHES THE
NEXT FRONT DOWN TOWARDS THE REGION.

GMZ450-452-455-470-472-475-310000-
/O.CON.KLCH.SC.Y.0023.160330T1800Z-160331T0600Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1255 PM CDT WED MAR 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* WINDS...20 KNOTS AND GUSTY

* WAVES/SEAS...3 TO 4 FEET NEARSHORE AND 4 TO 7 FEET OFFSHORE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

25

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 11:41 PM CDT, 4 hours 15 minutes earlier.

Area forecast discussion, Mar 29, 11:41 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1141 PM CDT TUE MAR 29 2016

.DISCUSSION...
FOR THE 30/06Z TAF ISSUANCE.

&&

.AVIATION...
WARM FRONTAL BOUNDARY LIKE FEATURE STILL EXTENDING FROM SOUTHEAST
LOUISIANA COAST THROUGH LOWER SOUTHWEST LOUISIANA INTO SOUTHEAST
TEXAS WILL VERY SLOWLY MOVE FURTHER INLAND TONIGHT...THEN PUSH
THROUGH THE FORECAST AREA ON WEDNESDAY AS SOUTH WINDS INCREASE.

STILL EXPECTING CEILINGS TO REDEVELOP AT TAF SITES DURING THE
OVERNIGHT TO MAINLY MVFR LEVELS...WITH THE EXCEPTION OF
KBPT...CLOSER TO THE BOUNDARY...TO SEE IFR BY 30/09Z. WINDS SHOULD
REMAIN ELEVATED ENOUGH THAT VISIBILITY RESTRICTION FROM FOG DOES
NOT LOOK LIKE A PROBLEM. ALSO...WITH SHORT WAVE ENERGY MOVING AWAY
FROM THE FORECAST AREA TONIGHT...NOT EXPECTING MUCH IN THE WAY OF
SHOWER ACTIVITY.

AS SOUTH WINDS INCREASE BY 30/18Z...EXPECT SOME IMPROVEMENT IN
CEILINGS TO MVFR/VFR LEVELS. GREATER INSTABILITY AND APPROACH OF
AN UPPER LEVEL DISTURBANCE...WILL LEAD TO THE DEVELOPMENT OF
SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON HOURS
BECOMING NUMEROUS DURING THE LATE AFTERNOON INTO EVENING HOURS.

RUA

&&

.PREV DISCUSSION... /ISSUED 911 PM CDT TUE MAR 29 2016/

UPDATE...SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO MOVE
GENERALLY EAST ACROSS THE COASTAL WATERS SOUTH OF LOWER ACADIANA
AND ALSO ALONG THE COASTAL AREAS SOUTH OF LAFAYETTE. THIS AREA OF
PRECIP IS EXPECTED TO CONTINUE EAST BOUND EXITING THE AREA THROUGH
THE NEXT COUPLE OF HOURS. FOR THE REST OF THE NIGHT ISOLATED
SHOWERS AND STORMS MAY BE POSSIBLE, BUT NO OTHER CHANGES ARE
NEEDED REGARDING RAIN CHANCE.

OTHERWISE, PATCHY AND GENERALLY THIN FOG HAS DEVELOPED OVER THE
COASTAL WATERS AND COAST AND THIS CAN BE EXPECTED TO REMAIN IN
PLACE THROUGH WEDNESDAY MORNING.

PREV DISCUSSION... /ISSUED 345 PM CDT TUE MAR 29 2016/

DISCUSSION...
SFC ANALYSIS SHOWS A WARM FRONT BEGINNING TO WORK ITS WAY NWD
ACROSS THE FORECAST AREA...WITH DEWPOINTS NOW WELL INTO THE 60S
PRIMARILY ACROSS THE SWRN ZONES. WATER VAPOR SHOWS A MID/UPPER-
LEVEL LOW SPINNING ACROSS THE ROCKIES THIS AFTERNOON...WHILE WEAK
RIDGING IS NOTED OVER THE CNTL CONUS. REGIONAL 88DS SHOW SCATTERED
SHOWERS AND STORMS POPPING UP OVER THE NWRN GULF...WHILE OVER LAND
CONVECTION ATTM IS MAINLY CONFINED TO SERN LA WITH JUST A FEW VERY
LIGHT SHOWERS NOTED OVER THE FORECAST AREA. OTHERWISE SFC OBS SHOW
JUST A WARM CLOUDY DAY ONGOING ACROSS THE REGION.

STILL EXPECT A FEW SHOWERS AND POSSIBLY A STORM OR TWO TO DEVELOP
THROUGH THE AFTERNOON AS WE GO THROUGH MAX HEATING ALONG WITH OUR
WEAK WARM FRONT. AS WE MOVE INTO TONIGHT EXPECT MOST CONVECTION TO
BEGIN DEVELOPING TO OUR WEST AS A DIVERGENT FLOW ALOFT SETS UP
AHEAD OF APPROACHING UPPER LOW. HOWEVER WITH PWATS REMAINING
RELATIVELY HIGH AND MOISTURE BEGINNING TO IMPROVE ALOFT WE COULD
SEE A FEW SHOWERS/STORMS JUST ABOUT ANYWHERE.

BEST RAIN CHANCES ARRIVE BEGINNING TOMORROW AS FIRST SHORTWAVE
CROSSES THE AREA AND INTERACTS WITH COPIOUS GULF/PACIFIC MOISTURE
IN PLACE. FORECAST SOUNDINGS INDICATE VERY GOOD INSTABILITY IN
PLACE DESPITE LIMITED INSOLATION FROM AN OVERCAST SKY. SEVERE
PARAMETERS ALSO LOOK DECENT FOR TOMORROW WITH OKAY CAPES/EXCELLENT
LAPSE RATES/GOOD HELICITY. SPC HAS HIGHLIGHTED MOST OF THE AREA IN
A SLIGHT RISK AND PROBABLY NOT A BAD TIME TO THROW SOME SEVERE
WORDING INTO THE ZONES...BUT WILL ALLOW ANOTHER FORECAST CYCLE TO
COME AND GO TO BETTER REFINE SEVERE THREAT.

SHOWERS/STORMS WILL GRADUALLY MOVE EAST OF THE AREA TOMORROW NIGHT
WITH THE DEPARTURE OF THE WAVE ALOFT. NEXT SHORTWAVE ALOFT IS
PROGGED TO SPIN UP A SFC LOW OVER THE CNTL PLAINS WHICH IN TURN
SHOULD PULL A COLD FRONT THROUGH THE AREA LATE THURSDAY THROUGH
EARLY FRIDAY. A DRYING NRLY LOW-LEVEL FLOW SHOULD KEEP THE AREA
RAIN-FREE INTO SATURDAY BEFORE THE NEXT SIGNIFICANT SHORTWAVE
MOVES IN FROM THE DESERT SW. MOISTURE RETURN LOOKS MOSTLY LACKING
PRIOR TO THE ARRIVAL OF THIS FEATURE...BUT MAY BE SUFFICIENT
ENOUGH TO SQUEEZE OUT A FEW SHOWERS FOR SUNDAY. THE REMAINDER OF
THE PERIOD LOOKS DRY AS RIDGING ALOFT FOLLOWS...ALONG WITH SFC
HIGH PRESSURE BUILDING PAST THE WRN GULF REGION.

MARINE...
SCEC HEADLINES ARE IN EFFECT TIL VARIOUS TIMES TONIGHT ON THE
OUTER COASTAL WATERS FOR SRLY WINDS EXCEEDING 15 KNOTS. AFTER A
BRIEF RELAXATION INTO THE MORNING EXPECT ELEVATED WINDS AGAIN BY
TOMORROW AFTERNOON WITH A TIGHTENING GRADIENT WITH LOW PRESSURE
DEVELOPING OVER DEEP SRN TX. A ROUND OF STRONGER OFFSHORE FLOW IS
CURRENTLY PROGGED POST-FROPA LATE THIS WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  63  76  67  77 /  20  70  90  50
LCH  67  78  71  79 /  20  50  50  40
LFT  67  78  73  80 /  30  60  60  40
BPT  68  79  71  81 /  20  50  40  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 1 AM CDT WEDNESDAY FOR GMZ472-
     475.

     SMALL CRAFT EXERCISE CAUTION UNTIL 4 AM CDT WEDNESDAY FOR GMZ470.

&&

AVIATION...07
Hazardous weather outlook, Mar 29, 4:26 AM CDT, 23 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
426 AM CDT TUE MAR 29 2016

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-300930-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
426 AM CDT TUE MAR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TODAY
AND TONIGHT. AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED.

NO MARINE HAZARDS ARE FORECASTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
UPPER LEVEL DISTURBANCES COMBINED WITH AN APPROACHING FRONTAL
BOUNDARY WILL BRING A HIGH LIKELIHOOD OF SHOWERS AND THUNDERSTORMS
FOR SHOWERS AND THUNDERSTORMS FROM WEDNESDAY THROUGH THURSDAY.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. SHOWER AND THUNDERSTORM
CHANCES WILL DECREASE ON FRIDAY WITH SEVERE WEATHER NO EXPECTED.
NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE
PERIOD ALTHOUGH THERE WILL BE A CHANCE FOR SHOWERS AND STORMS ON
SUNDAY.

OVER THE MARINE AREA...ONSHORE FLOW WILL INCREASE ON WEDNESDAY
WITH SMALL CRAFT ADVISORIES POSSIBLE WEDNESDAY NIGHT AND THURSDAY.
STRONG OFFSHORE WINDS MAY LEAD TO SMALL CRAFT ADVISORY CONDITIONS
ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:35 AM CDTWind AdvisoryLCHCameron, Lafayette, Saint Martin16 hr
Mar 30, 3:32 PM CDTSpecial Weather StatementLCHPointe Coupee13 min
Mar 30, 5:27 PM CDTSpecial Weather StatementLCHRapides48 min

Nearby

Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.